Alert archive / Georgia / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 29, NWS Tallahassee, FL

February 27, 1998Colquitt County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 27, 1998, 3:55 AM EST for Colquitt County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 1998, 3:55 AM EST (08:55 UTC)
Expired
Feb 27, 1998, 4:25 AM EST
In force
30 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Colquitt County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1998-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1998-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 270854 RRA
SVRTLH
GAC071-270925-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 AM EST FRI FEB 27 1998

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 425 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN SOUTHWESTERN GEORGIA

   ...COLQUITT COUNTY

AT 352 AM EST... DOPPLER RADAR AT TALLAHASSEE INDICATED A SEVERE
THUNDERSTORM MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY
PRODUCE WINDS OF AROUND 60 MPH. THE STORM WILL PAST JUST TO THE
SOUTH OF MOULTRIE.


SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY R|AIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:20 AM EST, 35 minutes earlier.

Area forecast discussion, Feb 27, 3:20 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 AM EST FRI FEB 27 1998

H5 CLOSED UPR LO REMAINS ACRS CNTRL US THIS FCST PD WITH MID AND
UPR LVL FLOW ALSO REMAINING FROM SW THRU 48 HRS. SQUALL LINE
CURRENTLY ACRS TLH CWA SHD BE E OF CWA SHORTLY AFTER 12Z...BUT
STILL MAY NEED SOME POPS ERN BIG BEND DEPENDING ON 88D TRENDS.
ETA SEEMS TO BE ODD MODEL OUT THIS FORECAST CYCLE WITH INVERTED
TROF SHOWING UP OVER NE GULF AND ASSOC OVERRUNNING PRECIP FOR THE
FA CENTERED FROM 06Z-18Z LATE NGT AND SAT MORN. NGM AND AVN NOT
REALLY PICKING UP ON THIS FEATURE. BUT...ALL MODELS DO SHOW NEXT
S/W TO MOVE FROM N TX TO ERN TN FRM 18Z FRI TO 00Z SUN. ETA AND NGM
TIME SECTIONS INDICATING HI RH LVLS REMAINING ACRS THE AREA EXCEPT
FOR THIS AFTN WHEN CWA SHD BREAK OUT INTO SOME SS. WITH NGM POPS IN
20 PCT RANGE SAT AND ETA PROGGING EVEN HIER 6-HRLY PRECIP AMTS WILL
RECOMMEND ATLEAST 30 POP. MAY WANT TO KEEP CHC OF RAIN LT TONIGHT
IN ZONES IF ETA YOU LEAN TWD ETA SOLUTION. COMPROMISE ON MOS TEMPS
ALSO IN ORDER.

VOLKMER

Nearby

Severe Thunderstorm Warnings in Georgia, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.